MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; PACK,COLD,STANDARD,OB-PAD,4.5"X14.25"

MEDLINE INDUSTRIES INC.; PACK,COLD,STANDARD,OB-PAD,4.5"X14.25"
Catalog Number MDS138055
Health Effect - Clinical Code Red Eye(s) (2038)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the instant cold pack exploded while being activated by the patient's husband.No information was provided on how the instant cold pack was activated.The patient's husband reportedly received instructions on how to activate the pack from the nurse, who at the time of the incident was providing peri-care to the patient.Reportedly, when the instant cold pack exploded, its contents reached the patient's eyes.The patient reportedly developed watery reddened eye irritation, which required immediate washout with eye irrigation solution.It was denied that patient required further medical intervention.Prior to activation, there was reportedly no obvious damage to the instant cold pack.There was no report of a serious injury or need for follow-up care.Due to the reported incident and the required eye irrigation, this medwatch is being filed.The sample is not available to be returned for evaluation.A definitive root cause for the reported issue could not be determined.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the instant hot pack exploded upon activation by patient's husband.The patient required eye irrigation to remove instant cold pack contents from her eyes.

Common Device Name
PACK,COLD,STANDARD,OB-PAD,4.5"X14.25"
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key9416361
Report Number1417592-2019-00216
Device Sequence Number2927901
Product Code IMD
UDI-Device Identifier00080196733715
UDI-Public00080196733715
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberMDS138055
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;